I had my gallbladder removed four months ago due to gallstones, and have recently had my liver enzymes re-checked. My enzymes are higher now than before the surgery. (ALP 188, AST 64, GGT 90, ALT 112). I have been tested for Hep C and the result was negative. I am a non-drinker, not overweight (although I have just lost 60 lbs in the past six months after having a baby) and my cholesterol and sugar tests were normal. The only medication I am on is the birth control pill. I was also on Tylenol Extra Strength for about 2 weeks following nasal surgery I had in the hospital. (The Tylenol was taken about 6 weeks before my liver tests.) I also had a week course of Acyclovir to treat the chickenpox abour three weeks prior to liver enzyme testing. My question is three-fold: How long after having a gallbladder removed before your enzymes should be back to normal? Can the birth control pill be causing my problems? ( I just started taking it about a month prior to gallbladder surgery) and How long does it take for the other medications I mentioned above to get out of my system?
Any information you could provide would be useful.
reading your posting, you suggest that the gall bladder problem and/or the surgery is the cause for your elevated liver tests. I am not certain that this assumption is correct.
Biliary colic should not produce these elevations and neither should the surgery unless there has been injury to the bile duct. It is possible that the hormones of the birth control pill have altered your metabolism so that you now have fatty liver.
The other medicationa should be out of your system.
This information is presented for educational purposes. Ask specific questions to your personal physician.
*keywords: elevated liver tests
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.